ISSN 1300-7157 Main Page | Contact      

Volume : 27  Issue : 1  Year: 2021

Lacosamide-induced Visual Hallucinations and Psychosis: A Case Report and Review of the Literature [Epilepsi]
Epilepsi. Ahead of Print: JTES-06025 | DOI: 10.14744/epilepsi.2020.06025  

Lacosamide-induced Visual Hallucinations and Psychosis: A Case Report and Review of the Literature

Selda Keskin Güler, Sena Dilek, Enes Tarık İnci, Tahir Yoldaş
UHS, Ankara Training and Research Hospital, Ankara

Introduction: In addition to frequent side effects such as headache, diplopia and nausea, rare side effects such as depression, mood changes and confusion can be seen while using the Lacosamide.In this article, we present a case of possible Lacosamide-induced psychosis and review theliterature.
Case Report: A 22-year-old female patient was admitted to the emergency department with status epilepticus.Intravenous midazolam and valproic acid were loaded for seizure treatment.Inthe meantime the patient underwent cardiopulmonary arrest.Successful cardiopulmonary resuscitation was performed.The patient was intubated and admitted to theintensive care unit.It was recorded that she has been diagnosed epilepsy for 15 years and seizure-free for 3 years.And she had undergone sleeve gastrectomy operation 1-year-ago.She was extubated the day after admission.Lacosamide 200mg/day was added to the treatment regimen because ofthe seizures starting from theright arm and generalized.Seizure control of the patient was achieved on the fourth day of hospitalization.However, agitation and visual hallucinations developed inthe patient.The patient had sexual hallucinations and intellectual delusions.These symptoms developed after the initiation of Lacosamide treatment.Therefore, the dose of Lacosamide was discontinued and the patient's psychosis improved completely onthe 4th day of discontinuation ofthe drug.On the 12th day ofthe hospitalization the patient was discharged from hospital.
Conclusion: Because ofthe sodium-channel-blockade, Lacosamide was expected to act as a mood stabilizer and had sedative effect.However,in our patient,psychosis developed with Lacosamide. Our case is thefirst case of Lacosamide-related psychosis reported from Turkey.Visual hallucinations and psychosis may develop immediately after the initiation of the Lacosamide therapy.Clinical recovery can be achieved by discontinuation of the drug.

Keywords: Lacosamide, psychosis, status epilepticus, visual hallucinations


Lakozamid İle Tetiklenen Görsel Halüsinasyonlar ve Psikoz, Vaka Sunumu ve Literatürün Gözden Geçirilmesi

Selda Keskin Güler, Sena Dilek, Enes Tarık İnci, Tahir Yoldaş
SBÜ, Ankara Eğitim ve Araştırma Hastanesi, Nöroloji Kliniği, Ankara

Giriş: Lakozamid, voltaj-kapılı sodyum kanallarının yavaş inaktivasyonunu selektif olarak artırarak etki eden, parsiyel başlangıçlı epilepsi hastalarında ekleme tedavisi olarak onaylanan yeni bir antiepileptik ilaçtır.Baş ağrısı, diplopi, bulantı gibi sık yan etkilerinin yanında depresyon, mod düşüklüğü ve konfüzyon gibi nadir yan etkileri de görülebilir. Bu metinde olası lokazamid ile tetiklenmiş psikoz tablosu sunulacak ve literatür gözden geçirilecektir.
Olgu Sunumu: 22 yaşında kadın hasta acil servise status epileptikus tablosunda getirildi. Midozalam uygulaması ve valproik asit yüklemesinden sonra arrest oldu.Kardiyoplumoner resusitasyon yapılırdı. Midozalam infzuyonu başlandı. Entübe halde yoğun bakım ünitesine alındı. Özgeçmişinden 15 yıldır epilepsi tanısı olduğu, 3 yıldır nöbetsiz olduğu ve 1 yıl önce sleeve gastrektomi operasyonu geçirdiği öğrenildi. Yatışının ertesi günü ekstube edildi. Sağ kolundan başlayıp jeneralize olan nöbetleri olması üzerine tedaviye lakozamid 200 mg/gün eklendi. Yatışının dördüncü gününde nöbet kontrolü sağlandı. Ancak ajitasyon ve görsel halüsinasyonlar gelişti.Cinsel içerikli halüsunasyonları, uygulanılan ilaçlarla ilgili delüzyonları ve yoğun bakım kapısında yakınlarının alıkonulduğu gibi varsanıları vardı. Bu yan etkilerin yeni başlanan lakozamide bağlı olduğu düşünülerek lakozamid dozu azaltıldı. Sonraki takiplerinde ajitasyonları ve görsel halüsinasyonları azalmakla beraber devam ediyordu. Lakozamid kesildikten 4 gün sonra hastanın ajitasyonları ve psikoz tablosu tamamen düzeldi. Hasta yatışının 12. gününde taburcu edildi.
Tartışma: Sodyum kanal blokajı yapması sebebi ile lakozamidin duygu durum stabilizatörü gibi davranması ve sedatif etkiye sahip olması beklenirdi. Ancak aksine bizim hastamızda lakozamid ile psikoz gelişmiştir. Bizim vakamız Türkiye’de görülen ilk lakozamid ilişkili psikoz tablosudur. Lakozamid başlangıcının hemen ardından visuel halisunasynolar ve psikoz tablosu gelişebilir. İlacın kesilmesi ile klinik iyileşme sağlanabilir.

Anahtar Kelimeler: Lakozamid, Psikoz, Status Epileptikus, Görsel Halüsinasyon




Corresponding Author: Selda Keskin Güler, Türkiye


TOOLS
Print
Download citation
RIS
EndNote
BibTex
Medlars
Procite
Reference Manager
Share with email
Share
Send email to author

Similar articles
PubMed
Google Scholar




Copyright © 2021 All rights of this site belong to the Turkish Epilepsy Association .
 
LookUs & Online Makale